Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 30, 2014, 6:17 PM CDT for Marshall County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2014, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 30, 2014, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277
WGUS54 KOHX 302317
FFWOHX
TNC117-310215-
/O.NEW.KOHX.FF.W.0025.140830T2317Z-140831T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT SAT AUG 30 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LEWISBURG...
* UNTIL 915 PM CDT
* AT 612 PM CDT...DOPPLER RADAR WAS INDICATING THUNDERSTORMS WITH HEAVY
DOWNPOURS OCCURRING OVER MARSHALL COUNTY. SOME SPOTS IN MARSHALL COUNTY
HAVE LIKELY RECEIVED BETWEEN ONE AND TWO INCHES OF RAIN THIS EVENING...
AND AN ADDITIONAL ONE TO ONE AND HALF INCHES IS EXPECTED OVER SOME
LOCATIONS BY 700 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAPEL
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3527 8678 3529 8683 3532 8684 3531 8686
3532 8690 3539 8693 3541 8692 3543 8695
3554 8684 3570 8679 3571 8668 3569 8664
3546 8667 3535 8663
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:35 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 30, 2:35 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT SAT AUG 30 2014 .UPDATE...TO FURTHER ADDRESS RAINFALL POTENTIAL TONIGHT AND SUNDAY FOR MIDDLE TENNESSEE... WEATHER PREDICTION CENTER HAS UPDATED THEIR QPF PRODUCTS GIVING MIDDLE TENNESSEE SOME PRETTY HEFTY RAINFALL AMOUNTS TONIGHT AND FIRST HALF OF SUNDAY. AMOUNTS ARE FORECAST TO TOTAL AROUND 2 INCHES ALONG AND 30 MILES EITHER SIDE OF AN AXIS FROM WAYNESBORO TO NASHVILLE TO GALLATIN THROUGH NOON SUNDAY WITH UPWARDS OF 2.5 INCHES THROUGH 00Z MONDAY. LESSER AMOUNTS ALONG THE PLATEAU WHERE 0.75 INCH IS FORECAST TO FALL THROUGH 18Z SUNDAY. THIS LOOKS TO BE BASED ON BEST MOISTURE TRANSPORT WHICH WILL BE INTO MIDDLE TENNESSEE AFTER MIDNIGHT TONIGHT THROUGH SUNDAY MORNING. THIS ALSO IN ASSOCIATION WITH STRONG UPPER DIFFLUENCE OVER THE AREA. RAINFALL OF THIS MAGNITUDE WILL CAUSE CREEKS AND STREAMS TO RISE ALONG WITH THE USUAL PONDING OF WATER ON ROADWAYS. FLASH FLOOD GUIDANCE NUMBERS ARE STILL PRETTY HIGH SO WE CAN HANDLE A LITTLE WATER. THE PROBLEM COULD COME IF WE GET TRAINING OF ECHOES (THUNDERSTORMS) ACROSS THE SAME AREA. FOR NOW WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH BUT WILL PASS ALONG TO EVENING CREW TO RE-EVALUATE THE SITUATION AS NEW MODEL DATA ARRIVES ALONG WITH GUIDANCE FROM ABOVE. BOYD && .PREV DISCUSSION... /ISSUED 157 PM CDT SAT AUG 30 2014/ DISCUSSION... DEEP MOISTURE PLUME WILL CONTINUE TO STREAM NORTHWARD FROM WESTERN GULF OF MEXICO THIS WEEKEND AS UPPER TROUGH HOLDS FAST TO OUR NORTHWEST PROVIDING A SERIES OF SHORT WAVES THAT WILL SWING ACROSS OUR AREA TONIGHT THROUGH SUNDAY. RAINFALL AMOUNTS TOTAL LING 1 TO 1.5 INCHES WILL BE WIDESPREAD ACROSS THE MID STATE THROUGH 12Z MONDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. TEMPS WILL HELD DOWN ON SUNDAY BY CLOUDS AND RAIN BUT WILL CLIMB INTO THE 90S BEGINNING ON LABOR DAY AS RAIN CHANCES BACK OFF TO MORE OF A SCATTERED VARIETY AS UPPER RIDGE BUILDS IN OVER THE AREA SHUTTING OFF MOIST PLUME FROM GULF REGION. BY WEDNESDAY UPPER PATTERN BECOMES MORE ZONAL TO OUR NORTH WITH WESTERLIES HAVING MOVED TO A HIGHER LATITUDE ALLOWING UPPER RIDGE TO SPRAWL ACROSS THE SOUTHERN U.S. HIGHS IN THE 90S WILL CONTINUE THROUGH THE WORK WEEK WITH A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS JUST ABOUT EACH DAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Aug 30, 5:01 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 PM CDT SAT AUG 30 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-312215- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 501 PM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SHOWERS AND STORMS WILL CONTINUE TO MOVE THROUGH MIDDLE TENNESSEE THIS EVENING BRINGING THE POSSIBILITY FOR VERY HEAVY DOWNPOURS...ENOUGH TO REDUCE DRIVING VISIBILITIES AND RESULT IN LOCALIZED PONDING ON ROADWAYS...AS WELL AS GUSTY WINDS UP TO 40 MPH. THIS ACTIVITY IS EXPECTED TO PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS AND INTO TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY MORNING WILL CONTINUE TO SEE SHOWER ACTIVITY IN THE AREA FROM THE PREVIOUS NIGHT. THE CONTINUED RAIN ACTIVITY MAY RESULT IN SOME MINOR FLOODING CONCERNS IN THE AREAS THAT HAVE RECEIVED THE MOST RAINFALL. TOTAL RAINFALL AMOUNTS THROUGH SUNDAY MAY REACH UP TO 2.5 INCHES WITH LOCALLY HIGHER AMOUNTS. TB12
In the hours before
Special weather statement, Aug 30, 4:22 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SAT AUG 30 2014
TNZ061>063-075-302200-
BEDFORD-CANNON-MARSHALL-RUTHERFORD-
422 PM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...MARSHALL AND
RUTHERFORD COUNTIES...
...THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE AREA
THROUGH 5 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SCATTERED STRONG THUNDERSTORMS OVER THE AREA...PRODUCING HEAVY
DOWNPOURS. SOME SPOTS WILL LIKELY SEE SEVERAL STRONG THUNDERSTORMS
PASS OVER...WITH HEAVY RAINS PRODUCING PONDING OF WATER IN LOW LYING
AND POORLY DRAINED AREAS. AREAS THAT HAVE ALREADY SEEN HEAVY RAINS
COULD SEE AN ADDITIONAL ONE HALF TO ONE INCH BY 5 PM.
LOCATIONS MOST LIKELY TO SEE THE HEAVIEST RAINS WILL BE BETWEEN
CHAPEL HILL...ROCKVALE...CHRISTIANA...BEECHGROVE AND SHELBYVILLE.
LAT...LON 3544 8671 3558 8681 3600 8643 3593 8611
3570 8622 3569 8625 3566 8624 3541 8636
19Special weather statement, Aug 30, 5:33 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SAT AUG 30 2014
TNZ060-061-302315-
MARSHALL-MAURY-
533 PM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND MAURY COUNTIES...
AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS...WITH HEAVY DOWNPOURS...TRAINING UP ACROSS EASTERN
PARTS OF MAURY COUNTY AND WESTERN PARTS OF MARSHALL COUNTY. SOME
SPOTS WILL LIKELY SEE SEVERAL STRONG THUNDERSTORMS PASS OVER THIS
AFTERNOON...WITH HEAVY RAINS PRODUCING PONDING OF WATER IN LOW LYING
AND POORLY DRAINED AREAS. AREAS THAT HAVE ALREADY SEEN HEAVY RAINS
COULD SEE AN ADDITIONAL ONE HALF TO ONE INCH LATE THIS AFTERNOON.
MOTORISTS SHOULD DRIVE WITH APPROPRIATE CAUTION.
MUCH OF THE AREA RECEIVING THESE HEAVY RAINS IS NEAR THE INTERSTATE
65 CORRIDOR.
LAT...LON 3547 8704 3575 8689 3574 8686 3572 8684
3572 8682 3570 8677 3571 8677 3571 8673
3569 8666 3543 8684
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:22 PM CDT | Special Weather Statement | OHX | Bedford, Rutherford | 38 min |
| Aug 30, 5:33 PM CDT | Special Weather Statement | OHX | Marshall | 42 min |
| Aug 30, 6:06 PM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 54 min |
| Aug 30, 6:27 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.